Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
zxcv

the damage done

Recommended Posts

i used to post on here regularly but went away because i kind of forgot about my scarring and i didn't have active acne thanks to accutane and later using tazorac cream.

i return back because i have run into trouble. i'm not sure if this best falls into the scar category but i'll give it a shot. maybe a mod can re assign if needed.

last summer at the end of july i developed a yeast/fungal infection on my face from the heat and humidity. i went to a derm that told me to use desonide cream (a low grade steroid) plus an anti fungal topical (i forget the name). so she said to mix the 2 together and put on my face morning and night. so i did this for maybe 4 - 5 days and then stopped because the irritation went away.

maybe a week or 2 later it was hot and humid out again, i'd sweat that the bumps and irritation would come back. so i used the 2 creams again for maybe a weeks time.

finally, it came back a 3rd time, she told me to use the creams again and gave me a diflucan to take. ever since i used these creams, i've noticed that my acne has come back mildly in addition to noticing that the skin on my forehead became very shiny and greasy looking even thinner. it looks like i have hundreds of tiny clogged bumps and this disturbs me because my forehead has always been the clearest part of my face, even when i took accutane.

i asked her if using this anti fungal plus steroid cream for like roughly give or take 3 weeks am and pm could have possibly thinned and damaged my skin. she claims its a mild steroid but i'm concerned that the excessive use has caused permanent damage plus my acne to come back.

it has been 8 months since i took these creams and i've been using tazorac again but my forehead remains greasy and bumpy. could this be due to the steriod or also the clogging effects of these heavy creams? i thought by now tazorac would have pulled out everything but it still looks the same and acne bumps keep coming no matter what. i saw the derm again and begged for a low does of accutane but she said no.

so i guess my question is, could a steroid cream have caused poor texture and greasiness on my forehead?

Link to comment
Share on other sites

here's a guess, everything seems to match

tazorac promotes collagen production, suppresses oil production, and decreases keratin production

i assume that you stopped using tazorac when you were on those 2 creams

once you stopped, collagen production decreased, oil production increased, and keratin production increased, which results in the bumps that you see (keratosis pilaris, a type of follicular hyperkeratosis)

tazorac takes a while to work, how long have you been back on it?

Edited by Brawn
Link to comment
Share on other sites

since late sept/early october 2010. lol

i used it every other night and then bumped up to every night since maybe january? and i'm using the full strength .1% cream version.

i suspect this is a combo of the heavy creams clogging me up with the over use of a steroid cream. :( my derm won't admit it either that the use of a steroid cream could have harmed me. i'd kill for a low dose accutane to kill the grease.

here's a guess, everything seems to match

tazorac promotes collagen production, suppresses oil production, and decreases keratin production

i assume that you stopped using tazorac when you were on those 2 creams

once you stopped, collagen production decreased, oil production increased, and keratin production increased, which results in the bumps that you see (keratosis pilaris, a type of follicular hyperkeratosis)

tazorac takes a while to work, how long have you been back on it?

Link to comment
Share on other sites

that's unfortunate, it could very well have been the steroid, have you read up on the side effects of the steroid?

also, are your pores still clogged?

Link to comment
Share on other sites

most people seem to say the side effects are skin thinning, but from consistent use. i used it roughly a total of 3 times, am and pm for a week each each over the course of maybe 2 months. i haven't come across anyone saying they got greasy from it. i'm guessing the poor looking texture is from the skin thinning, but its only visible on my forehead. i guess the skin is thinner there than the cheeks.

all i know is i curse the day i used those 2 creams because my skin was looking totally clear (albeit with the scars from accutane).

i don't have clogged pores persay, it mostly looks like tiny tiny raised bumps on my forehead (bad texture).

sniff.

Edited by zxcv
Link to comment
Share on other sites

Guest Timehealsall

wait so you think these creams gave you scars, or do you just have bad skin texture? I have something exactly similar on my forehead, but its because i have seborrheic dermatitis. I never used a steroid (such as desonide) or i never used any steroid (Except on my eyebrows)

Link to comment
Share on other sites

Guest Timehealsall

i dont think 3 times use can permanently damage skin

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×